Intuitionistic random almost additive-quadratic mappings
© Park et al.; licensee Springer 2012
Received: 31 January 2012
Accepted: 23 August 2012
Published: 4 September 2012
In this paper, we investigate the Hyers-Ulam stability of the additive-quadratic functional equation () in intuitionistic random normed spaces.
MSC:39B52, 34K36, 46S50, 47S50, 34Fxx.
Keywordsmixed functional equation intuitionistic random normed space Hyers-Ulam stability
The concept of stability of a functional equation arises when one replaces a functional equation by an inequality which acts as a perturbation of the equation. The first stability problem concerning group homomorphisms was raised by Ulam  in 1940 and affirmatively solved by Hyers . The result of Hyers was generalized by Aoki  for approximate additive mappings and by Rassias  for approximate linear mappings by allowing the difference Cauchy equation to be controlled by . In 1994, a generalization of the Th.M. Rassias’ theorem was obtained by Gǎvruta , who replaced by a general control function . For more details about the results concerning such problems, the reader is referred to [6–16].
is related to a symmetric bi-additive mapping [17, 18]. It is natural that this equation is called a quadratic functional equation. In particular, every solution of the quadratic equation (1.1) is said to be a quadratic mapping. It is well known that a mapping f between real vector spaces is quadratic if and only if there exists a unique symmetric bi-additive mapping such that for all x. The bi-additive mapping is given by . The Hyers-Ulam stability problem for the quadratic functional equation was solved by Skof . In , Czerwik proved the Hyers-Ulam stability of the function equation (1.1).
in quasi-Banach spaces, where k is a nonzero integer with . Obviously, the function is a solution of the functional equation (1.2). Interesting new results concerning mixed functional equations have recently been obtained by Najati et al. [22–24], Jun and Kim [25, 26] as well as for the fuzzy stability of a mixed-type functional equation by Park et al. [27–29].
was investigated by Najati and Rassias .
The theory of random normed spaces (RN-spaces) is important as a generalization of the deterministic result of linear normed spaces and also in the study of random operator equations. The RN-spaces may also provide us with the appropriate tools to study the geometry of nuclear physics and have important application in quantum particle physics. The Hyers-Ulam stability of different functional equations in random normed spaces and RN-spaces has been recently studied in Alsina , Eshaghi Gordji et al. [31, 32], Miheţ and Radu [33–35], Miheţ, Saadati and Vaezpour [36, 37], and Saadati et al. . Recently, Zhang et al.  investigated the intuitionistic random stability problems for the cubic functional equation.
In this paper, we prove the Hyers-Ulam stability of the additive and quadratic functional equation (1.3) in intuitionistic random spaces.
We start our work with the following notion of intuitionistic random normed spaces. In the sequel, we adopt the usual terminology, notations and conventions of the theory of intuitionistic Menger probabilistic normed spaces as in  and [40–44].
If X is a nonempty set, then is called a probabilistic measure on X and is denoted by .
If X is a nonempty set, then is called a probabilistic non-measure on X and is denoted by .
Then is a complete lattice.
We denote the units by and . Classically, for all , a triangular norm on [0,1] is defined as an increasing, commutative, associative mapping satisfying , and a triangular conorm is defined as an increasing, commutative, associative mapping satisfying .
By use of the lattice , these definitions can be straightforwardly extended.
Definition 2.2 
, (boundary condition);
, , (monotonicity).
If is an Abelian topological monoid with unit , then ϒ is said to be a continuous t-norm.
Definition 2.3 
Typical examples of continuous t-representable are and for all , .
for all and .
for all . is defined as .
A negator on is any decreasing mapping satisfying and . If for all , then ℵ is called an involutive negator. A negator on [0,1] is a decreasing mapping satisfying and . denotes the standard negator on defined by for all .
Definition 2.4 . Let μ and ν be measure and non-measure distribution functions from to such that for all and all . The triple is said to be an intuitionistic random normed space (briefly IRN-space) if X is a vector space, ϒ is a continuous t-representable, and is a mapping such that the following conditions hold for all and all :
() if and only if ;
() for all ;
In this case, is called an intuitionistic random norm. Here, .
Every normed space defines an IRN-space , where for all and for all , . This space is called the induced IRN-space.
A sequence in X is said to be convergent to x in X if, as for every .
An IRN-space is said to be complete if and only if every Cauchy sequence in X is convergent to a point in X.
From now on, let X be a linear space and be a complete IRN-space.
for all , where is a fixed integer.
3 Results in intuitionistic random spaces
In the following theorem, we prove the Hyers-Ulam stability of the functional equation (1.3) in IRN-spaces for quadratic mappings.
for all and all . By letting in (3.22), we find that for all , which implies . Thus Q satisfies (1.3). Hence the mapping is quadratic.
To prove (3.4), take the limit as in (3.20).
for all and all . By letting in (3.23), we find that . □
Proof Let . Then the corollary follows immediately from Theorem 3.1. □
Now, we prove the Hyers-Ulam stability of the functional equation (1.3) in IRN-spaces for additive mappings.
for all and all . By letting in (3.38), we find that for all , which implies . Thus A satisfies (1.3). Hence the mapping is additive. To prove (3.26), take the limit as in (3.36).
The rest of the proof is similar to the proof of Theorem 3.1. □
The main result of this paper is the following:
for all and all .
for all and all . Hence (3.39) follows from (3.40) and (3.41). □
for all and all .
Now, we give an example to validate the result of quadratic mappings as follows:
Therefore, all the conditions of Theorem 3.1 hold, and so there exists a unique quadratic mapping such that .
- Ulam SM: A Collection of the Mathematical Problems. Interscience, New York; 1960.Google Scholar
- Hyers DH: On the stability of the linear functional equation. Proc. Natl. Acad. Sci. USA 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleGoogle Scholar
- Aoki T: On the stability of the linear transformation in Banach spaces. J. Math. Soc. Jpn. 1950, 2: 64–66. 10.2969/jmsj/00210064View ArticleGoogle Scholar
- Rassias TM: On the stability of the linear mapping in Banach spaces. Proc. Am. Math. Soc. 1978, 72: 297–300. 10.1090/S0002-9939-1978-0507327-1View ArticleGoogle Scholar
- Găvruta P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. J. Math. Anal. Appl. 1994, 184: 431–436. 10.1006/jmaa.1994.1211MathSciNetView ArticleGoogle Scholar
- Gajda Z: On stability of additive mappings. Int. J. Math. Math. Sci. 1991, 14: 431–434. 10.1155/S016117129100056XMathSciNetView ArticleGoogle Scholar
- Jung S: Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis. Hadronic Press, Palm Harbor; 2001.Google Scholar
- Jung S: On the Hyers-Ulam stability of the functional equations that have the quadratic property. J. Math. Anal. Appl. 1998, 222: 126–137. 10.1006/jmaa.1998.5916MathSciNetView ArticleGoogle Scholar
- Khodaei H, Rassias TM: Approximately generalized additive functions in several variables. Int. J. Nonlinear Anal. Appl 2010, 1: 22–41.Google Scholar
- Bae J, Park W: A functional equation having monomials as solutions. Appl. Math. Comput. 2010, 216: 87–94. 10.1016/j.amc.2010.01.006MathSciNetView ArticleGoogle Scholar
- Rassias JM: On approximation of approximately linear mappings by linear mappings. J. Funct. Anal. 1982, 46: 126–130. 10.1016/0022-1236(82)90048-9MathSciNetView ArticleGoogle Scholar
- Rassias JM: Solution of a problem of Ulam. J. Approx. Theory 1989, 57: 268–273. 10.1016/0021-9045(89)90041-5MathSciNetView ArticleGoogle Scholar
- Rassias TM: New characterization of inner product spaces. Bull. Sci. Math. 1984, 108: 95–99.MathSciNetGoogle Scholar
- Rassias TM: On the stability of functional equations in Banach spaces. J. Math. Anal. Appl. 2000, 251: 264–284. 10.1006/jmaa.2000.7046MathSciNetView ArticleGoogle Scholar
- Rassias TM: On the stability of functional equations and a problem of Ulam. Acta Appl. Math. 2000, 62: 23–130. 10.1023/A:1006499223572MathSciNetView ArticleGoogle Scholar
- Rassias TM, Šemrl P: On the Hyers-Ulam stability of linear mappings. J. Math. Anal. Appl. 1993, 173: 325–338. 10.1006/jmaa.1993.1070MathSciNetView ArticleGoogle Scholar
- Aczel J, Dhombres J: Functional Equations in Several Variables. Cambridge University Press, Cambridge; 1989.View ArticleGoogle Scholar
- Kannappan P: Quadratic functional equation and inner product spaces. Results Math. 1995, 27: 368–372.MathSciNetView ArticleGoogle Scholar
- Skof F: Proprietàlocalie approssimazione di operatori. Rend. Semin. Mat. Fis. Milano 1983, 53: 113–129. 10.1007/BF02924890MathSciNetView ArticleGoogle Scholar
- Czerwik S: On the stability of the quadratic mapping in normed spaces. Abh. Math. Semin. Univ. Hamb. 1992, 62: 59–64. 10.1007/BF02941618MathSciNetView ArticleGoogle Scholar
- Eshaghi Gordji M, Khodaei H: Solution and stability of generalized mixed type cubic, quadratic and additive functional equation in quasi-Banach spaces. Nonlinear Anal., Theory Methods Appl. 2009, 71: 5629–5643. 10.1016/j.na.2009.04.052MathSciNetView ArticleGoogle Scholar
- Najati A, Moghimi MB: Stability of a functional equation deriving from quadratic and additive function in quasi-Banach spaces. J. Math. Anal. Appl. 2008, 337: 399–415. 10.1016/j.jmaa.2007.03.104MathSciNetView ArticleGoogle Scholar
- Najati A, Rassias TM: Stability of a mixed functional equation in several variables on Banach modules. Nonlinear Anal., Theory Methods Appl. 2010, 72: 1755–1767. 10.1016/j.na.2009.09.017MathSciNetView ArticleGoogle Scholar
- Najati A, Zamani Eskandani G: Stability of a mixed additive and cubic functional equation in quasi-Banach spaces. J. Math. Anal. Appl. 2008, 342: 1318–1331. 10.1016/j.jmaa.2007.12.039MathSciNetView ArticleGoogle Scholar
- Jun K, Kim H: Ulam stability problem for a mixed type of cubic and additive functional equation. Bull. Belg. Math. Soc. Simon Stevin 2006, 13: 271–285.MathSciNetGoogle Scholar
- Kim H: On the stability problem for a mixed type of quartic and quadratic functional equation. J. Math. Anal. Appl. 2006, 324: 358–372. 10.1016/j.jmaa.2005.11.053MathSciNetView ArticleGoogle Scholar
- Lee J, Kim J, Park C: A fixed point approach to the stability of an additive-quadratic-cubic-quartic functional equation. Fixed Point Theory Appl. 2010., 2010: Article ID 185780Google Scholar
- Park C: A fixed point approach to the fuzzy stability of an additive-quadratic-cubic functional equation. Fixed Point Theory Appl. 2009., 2009: Article ID 918785Google Scholar
- Park C: Fuzzy stability of a functional equation associated with inner product spaces. Fuzzy Sets Syst. 2009, 160: 1632–1642. 10.1016/j.fss.2008.11.027View ArticleGoogle Scholar
- Alsina C: On the stability of a functional equation arising in probabilistic normed spaces. 5. In General Inequalities. Birkhäuser, Basel; 1987:263–271.Google Scholar
- Eshaghi Gordji M, Ghaemi MB, Majani H: Generalized Hyers-Ulam-Rassias theorem in Menger probabilistic normed spaces. Discrete Dyn. Nat. Soc. 2010., 2010: Article ID 162371Google Scholar
- Eshaghi Gordji M, Ghaemi MB, Majani H, Park C: Generalized Ulam-Hyers stability of Jensen functional equation in Šerstnev PN-spaces. J. Inequal. Appl. 2010., 2010: Article ID 868193Google Scholar
- Miheţ D, Radu V: On the stability of the additive Cauchy functional equation in random normed spaces. J. Math. Anal. Appl. 2008, 343: 567–572. 10.1016/j.jmaa.2008.01.100MathSciNetView ArticleGoogle Scholar
- Miheţ D: The probabilistic stability for a functional equation in a single variable. Acta Math. Hung. 2009, 123: 249–256. 10.1007/s10474-008-8101-yView ArticleGoogle Scholar
- Miheţ D: The fixed point method for fuzzy stability of the Jensen functional equation. Fuzzy Sets Syst. 2009, 160: 1663–1667. 10.1016/j.fss.2008.06.014View ArticleGoogle Scholar
- Miheţ D, Saadati R, Vaezpour SM: The stability of the quartic functional equation in random normed spaces. Acta Appl. Math. 2010, 110: 797–803. 10.1007/s10440-009-9476-7MathSciNetView ArticleGoogle Scholar
- Miheţ D, Saadati R, Vaezpour SM: The stability of an additive functional equation in Menger probabilistic φ -normed spaces. Math. Slovaca 2011, 61: 817–826. 10.2478/s12175-011-0049-7MathSciNetGoogle Scholar
- Saadati R, Vaezpour SM, Cho Y: A note to paper “On the stability of cubic mappings and quartic mappings in random normed spaces”. J. Inequal. Appl. 2009., 2009: Article ID 214530Google Scholar
- Zhang SS, Rassias JM, Saadati R: Stability of a cubic functional equation in intuitionistic random normed spaces. Appl. Math. Mech.-Engl. Ed. 2010, 31: 21–26. 10.1007/s10483-010-0103-6MathSciNetView ArticleGoogle Scholar
- Chang SS, Cho Y, Kang S: Nonlinear Operator Theory in Probabilistic Metric Spaces. Nova Science Publishers, New York; 2001.Google Scholar
- Hadžić O, Pap E: Fixed Point Theory in PM-Spaces. Kluwer Academic, Amsterdam; 2001.Google Scholar
- Kutukcu S, Tuna A, Yakut AT: Generalized contraction mapping principle in intuitionistic Menger spaces and application to differential equations. Appl. Math. Mech.-Engl. Ed. 2007, 28: 799–809. 10.1007/s10483-007-0610-zMathSciNetView ArticleGoogle Scholar
- Schweizer B, Sklar A: Probabilistic Metric Spaces. Elsevier, Amsterdam; 1983.Google Scholar
- Šerstnev AN: On the notion of a random normed space. Dokl. Akad. Nauk SSSR 1963, 149: 280–283. in RussianMathSciNetGoogle Scholar
- Atanassov KT: Intuitionistic fuzzy sets. Fuzzy Sets Syst. 1986, 20: 87–96. 10.1016/S0165-0114(86)80034-3MathSciNetView ArticleGoogle Scholar
- Deschrijver G, Kerre EE: On the relationship between some extensions of fuzzy set theory. Fuzzy Sets Syst. 2003, 133: 227–235. 10.1016/S0165-0114(02)00127-6MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.